1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

glicozide & hypos

Discussion in 'Diabetes Discussions' started by face990, Nov 10, 2008.

  1. face990

    face990 · Member

    Messages:
    21
    Likes Received:
    0
    Trophy Points:
    21
    Hi
    I was wondering is it common for Glicozide to cause Hypos? as i had a few lately, usually after taking Glicozide. to be honest it scares the **** out of me as i have only been diagnosed for a week, luckily my father is diabetic and i recognised the signs and sorted it but i am finding it a very scary experience.
    Also what are peoples experiences of being diagnosed? i have had the syptoms for almost 3 weeks now and i have only just been reffered to a specialist although i have been given glicozide to take, I was first diagnosed as type 1 then type 2 now they think im type 1 again. but surely if i were type 1 glicozide would not effect me in such a severe way or would it?
    would appreciate any help i can get!
     
  2. Trinkwasser

    Trinkwasser · Well-Known Member

    Messages:
    2,468
    Likes Received:
    12
    Trophy Points:
    58
    Sounds like your dose is too high, get back to them ASAP about reducing it! Or possibly altering the timing might help.

    If you're in the early stages of Type 1 you will probably still have enough beta cells left that the glic will stimulate them. However this may not last for long
     
  3. JAD337

    JAD337 · Member

    Messages:
    17
    Likes Received:
    1
    Trophy Points:
    23
    I've been on gliclazide for nearly 5 years and have had a number of hypos, certainly in the early years. Whilst your dosage could be too high, there are several other factors that can contibute to creating a hypo situation. What you ate in your last meal (ie the amount of carbs), when you last ate and what level of exercise you've been doing are the three factors that seemed to affect me most.
    I found that taking the drug at regular times, eating at regular times and controling the amount of carb intake kept me on an even keel most of the time. If I was very active, eg playing a full round of golf, then I would maybe eat a little more in my meal, or have a snack such as an apple or oat bar during the round.
    Hopefully you will get some sort of warning senation before you get too low. Whilst they are distressing you do get used to them, but the best advice is to try and avoid them.

    Best of luck!
     
  4. Thirsty

    Thirsty · Well-Known Member

    Messages:
    903
    Likes Received:
    3
    Trophy Points:
    38
    I had a few hypos in the early days but now keep my BG levels really stable. It's a bit of a guessing game at first, as you'll probably have changed your diet as well as artificially lowering your BG levels. The quack reduced my dose of gliclazide from 120mg to 80mg per day and so far it's worked.

    Best of luck to you.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook